Alert archive / California / Beach Hazards Statements in 2015
Beach Hazards Statement 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Jan 18, 2015, 10:24 PM PST for Los Angeles County, California. It took effect at Jan 20, 2015, 4:00 AM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2015, 10:24 PM PST (06:24 UTC)
- In effect from
- Jan 20, 2015, 4:00 AM PST
- Expired
- Jan 20, 2015, 11:00 PM PST
- In force
- 19 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 6.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3115 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
812 WHUS46 KLOX 190624 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1024 PM PST SUN JAN 18 2015 ...ELEVATED SURF AND MINOR TIDAL OVERFLOW EXPECTED ON WEST FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES LATE MONDAY NIGHT AND TUESDAY... .MODERATE WESTERLY SWELL WITH A FAIRLY HIGH PERIOD WILL MOVE INTO THE INNER WATERS SOUTH OF POINT CONCEPTION LATE MONDAY NIGHT AND PERSIST THROUGH TUESDAY. THIS SWELL IS EXPECTED TO BRING ELEVATED SURF OF 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET ON WEST FACING BEACHES OF VENTURA ANGELES COUNTIES ON TUESDAY. THIS SURF WILL LIKELY BRING A HIGH RISK OF RIP CURRENTS TO THESE BEACHES AS WELL. IN ADDITION...THERE COULD BE SOME BEACH EROSION...MINOR TIDAL OVERFLOW AND LOCAL FLOODING IN SUSCEPTIBLE LOW LYING AREAS WITHIN A FEW HOURS ON EITHER SIDE OF THE RATHER LARGE ASTRONOMICAL HIGH TIDE TUESDAY MORNING. CAZ040-191430- /O.NEW.KLOX.BH.S.0001.150120T1200Z-150121T0200Z/ VENTURA COUNTY COAST- 1024 PM PST SUN JAN 18 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND MINOR TIDAL OVERFLOW...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. * SURF AND TIMING...SURF IS EXPECTED TO BUILD TO 4 TO 6 FEET LATE MONDAY NIGHT AND CONTINUE THROUGH TUESDAY. THERE WILL BE LOCAL SETS TO 8 FEET. SURF WILL BE HIGHEST ON EXPOSED WEST FACING BEACHES. * TIDES...A HIGH TIDE OF 6.7 FEET IS EXPECTED AT PORT HUENEME AT 836 AM PST TUESDAY MORNING. * IMPACTS...THE HIGH SURF WILL BRING A HIGH RISK OF DANGEROUS RIP CURRENTS TO AREA BEACHES. IN ADDITION...WAVE ACTION ON TOP OF AN ASTRONOMICAL HIGH TIDE HEIGHT OF NEARLY 7 FEET MAY CAUSE SOME BEACH EROSION...MINOR TIDAL OVERFLOW AND LOCAL FLOODING IN SUSCEPTIBLE LOW LYING AREAS WITHIN A FEW HOURS ON EITHER SIDE OF THE HIGH TIDE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ CAZ041-087-191430- /O.NEW.KLOX.BH.S.0001.150120T1200Z-150121T0200Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 1024 PM PST SUN JAN 18 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND MINOR TIDAL OVERFLOW...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. * SURF AND TIMING...SURF IS EXPECTED TO BUILD TO 4 TO 6 FEET LATE MONDAY NIGHT AND CONTINUE THROUGH TUESDAY. THERE WILL BE LOCAL SETS TO 7 FEET. SURF WILL BE HIGHEST ON EXPOSED WEST FACING BEACHES. * TIDES...A HIGH TIDE OF 6.8 FEET IS EXPECTED AT LOS ANGELES HARBOR AT 826 AM PST TUESDAY MORNING. * IMPACTS...THE HIGH SURF WILL BRING A HIGH RISK OF DANGEROUS RIP CURRENTS TO AREA BEACHES. IN ADDITION...WAVE ACTION ON TOP OF AN ASTRONOMICAL HIGH TIDE HEIGHT OF NEARLY 7 FEET MAY CAUSE SOME BEACH EROSION...MINOR TIDAL OVERFLOW AND LOCAL FLOODING IN SUSCEPTIBLE LOW LYING AREAS WITHIN A FEW HOURS ON EITHER SIDE OF THE HIGH TIDE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ BRUNO/GOMBERG
6 follow-up statements
274 WHUS46 KLOX 191400 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST MON JAN 19 2015 ...ELEVATED SURF AND MINOR TIDAL OVERFLOW EXPECTED ON WEST FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES LATE TONIGHT AND TUESDAY... .MODERATE WESTERLY SWELL WITH A FAIRLY HIGH PERIOD WILL MOVE INTO THE INNER WATERS SOUTH OF POINT CONCEPTION LATE TONIGHT AND PERSIST THROUGH TUESDAY. THIS SWELL IS EXPECTED TO BRING ELEVATED SURF OF 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET ON WEST FACING BEACHES OF VENTURA ANGELES COUNTIES ON TUESDAY. THIS SURF WILL LIKELY BRING A HIGH RISK OF RIP CURRENTS TO THESE BEACHES AS WELL. IN ADDITION...THERE COULD BE SOME BEACH EROSION...MINOR TIDAL OVERFLOW AND LOCAL FLOODING IN SUSCEPTIBLE LOW LYING AREAS WITHIN A FEW HOURS ON EITHER SIDE OF THE RATHER LARGE ASTRONOMICAL HIGH TIDE TUESDAY MORNING. CAZ040-192230- /O.CON.KLOX.BH.S.0001.150120T1200Z-150121T0200Z/ VENTURA COUNTY COAST- 600 AM PST MON JAN 19 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... * SURF AND TIMING...SURF IS EXPECTED TO BUILD TO 4 TO 6 FEET LATE TONIGHT AND CONTINUE THROUGH TUESDAY AFTERNOON. THERE WILL BE LOCAL SETS TO 8 FEET. SURF WILL BE HIGHEST ON EXPOSED WEST FACING BEACHES. * TIDES...A HIGH TIDE OF 6.7 FEET IS EXPECTED AT PORT HUENEME AT 836 AM PST TUESDAY MORNING. * IMPACTS...THE HIGH SURF WILL BRING A HIGH RISK OF DANGEROUS RIP CURRENTS TO AREA BEACHES. IN ADDITION...WAVE ACTION ON TOP OF AN ASTRONOMICAL HIGH TIDE HEIGHT OF NEARLY 7 FEET MAY CAUSE SOME BEACH EROSION...MINOR TIDAL OVERFLOW AND LOCAL FLOODING IN SUSCEPTIBLE LOW LYING AREAS WITHIN A FEW HOURS ON EITHER SIDE OF THE HIGH TIDE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ CAZ041-087-192230- /O.CON.KLOX.BH.S.0001.150120T1200Z-150121T0200Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 600 AM PST MON JAN 19 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... * SURF AND TIMING...SURF IS EXPECTED TO BUILD TO 4 TO 6 FEET LATE TONIGHT AND CONTINUE THROUGH TUESDAY AFTERNOON. THERE WILL BE LOCAL SETS TO 7 FEET. SURF WILL BE HIGHEST ON EXPOSED WEST FACING BEACHES. * TIDES...A HIGH TIDE OF 6.8 FEET IS EXPECTED AT LOS ANGELES HARBOR AT 826 AM PST TUESDAY MORNING. * IMPACTS...THE HIGH SURF WILL BRING A HIGH RISK OF DANGEROUS RIP CURRENTS TO AREA BEACHES. IN ADDITION...WAVE ACTION ON TOP OF AN ASTRONOMICAL HIGH TIDE HEIGHT OF NEARLY 7 FEET MAY CAUSE SOME BEACH EROSION...MINOR TIDAL OVERFLOW AND LOCAL FLOODING IN SUSCEPTIBLE LOW LYING AREAS WITHIN A FEW HOURS ON EITHER SIDE OF THE HIGH TIDE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ DB
810 WHUS46 KLOX 192218 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 218 PM PST MON JAN 19 2015 ...ELEVATED SURF AND MINOR TIDAL OVERFLOW EXPECTED ON WEST FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES LATE TONIGHT AND TUESDAY... .MODERATE WESTERLY SWELL WITH A FAIRLY HIGH PERIOD WILL MOVE INTO THE INNER WATERS SOUTH OF POINT CONCEPTION LATE TONIGHT AND PERSIST THROUGH TUESDAY. THIS SWELL IS EXPECTED TO BRING ELEVATED SURF OF 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET ON WEST FACING BEACHES OF VENTURA ANGELES COUNTIES ON TUESDAY. THIS SURF WILL LIKELY BRING A HIGH RISK OF RIP CURRENTS TO THESE BEACHES AS WELL. IN ADDITION...THERE COULD BE SOME BEACH EROSION...MINOR TIDAL OVERFLOW AND LOCAL FLOODING IN SUSCEPTIBLE LOW LYING AREAS WITHIN A FEW HOURS ON EITHER SIDE OF THE RATHER LARGE ASTRONOMICAL HIGH TIDE TUESDAY MORNING. CAZ040-201200- /O.CON.KLOX.BH.S.0001.150120T1200Z-150121T0200Z/ VENTURA COUNTY COAST- 218 PM PST MON JAN 19 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... * SURF AND TIMING...SURF IS EXPECTED TO BUILD TO 4 TO 6 FEET LATE TONIGHT AND CONTINUE THROUGH TUESDAY AFTERNOON. THERE WILL BE LOCAL SETS TO 8 FEET. SURF WILL BE HIGHEST ON EXPOSED WEST FACING BEACHES. * TIDES...A HIGH TIDE OF 6.7 FEET IS EXPECTED AT PORT HUENEME AT 836 AM PST TUESDAY MORNING. * IMPACTS...THE HIGH SURF WILL BRING A HIGH RISK OF DANGEROUS RIP CURRENTS TO AREA BEACHES. IN ADDITION...WAVE ACTION ON TOP OF AN ASTRONOMICAL HIGH TIDE HEIGHT OF NEARLY 7 FEET MAY CAUSE SOME BEACH EROSION...MINOR TIDAL OVERFLOW AND LOCAL FLOODING IN SUSCEPTIBLE LOW LYING AREAS WITHIN A FEW HOURS ON EITHER SIDE OF THE HIGH TIDE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ CAZ041-087-201200- /O.CON.KLOX.BH.S.0001.150120T1200Z-150121T0200Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 218 PM PST MON JAN 19 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... * SURF AND TIMING...SURF IS EXPECTED TO BUILD TO 4 TO 6 FEET LATE TONIGHT AND CONTINUE THROUGH TUESDAY AFTERNOON. THERE WILL BE LOCAL SETS TO 7 FEET. SURF WILL BE HIGHEST ON EXPOSED WEST FACING BEACHES. * TIDES...A HIGH TIDE OF 6.8 FEET IS EXPECTED AT LOS ANGELES HARBOR AT 826 AM PST TUESDAY MORNING. * IMPACTS...THE HIGH SURF WILL BRING A HIGH RISK OF DANGEROUS RIP CURRENTS TO AREA BEACHES. IN ADDITION...WAVE ACTION ON TOP OF AN ASTRONOMICAL HIGH TIDE HEIGHT OF NEARLY 7 FEET MAY CAUSE SOME BEACH EROSION...MINOR TIDAL OVERFLOW AND LOCAL FLOODING IN SUSCEPTIBLE LOW LYING AREAS WITHIN A FEW HOURS ON EITHER SIDE OF THE HIGH TIDE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ RAT
340 WHUS46 KLOX 201153 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 353 AM PST TUE JAN 20 2015 ...ELEVATED SURF AND MINOR TIDAL OVERFLOW EXPECTED ON WEST AND NORTHWEST FACING BEACHES TODAY... .MODERATE WEST TO NORTHWEST SWELL WITH A FAIRLY HIGH PERIOD HAS MOVED INTO THE COASTAL WATERS EARLY THIS MORNING. THIS SWELL IS EXPECTED TO BRING ELEVATED SURF OF 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET ON WEST FACING BEACHES OF VENTURA AND LOS ANGELES COUNTIES TODAY...WITH SURF OF 6 TO 9 FEET AND LOCAL SETS TO 10 FEET ON CENTRAL COAST BEACHES. THIS SURF WILL ALSO BRING A HIGH RISK OF RIP CURRENTS TO THE BEACHES AS WELL. IN ADDITION...THERE COULD BE SOME BEACH EROSION...MINOR TIDAL OVERFLOW AND LOCAL FLOODING IN SUSCEPTIBLE LOW LYING AREAS WITHIN A FEW HOURS ON EITHER SIDE OF THE RATHER LARGE ASTRONOMICAL HIGH TIDE THIS MORNING. CAZ034-035-202000- /O.EXA.KLOX.BH.S.0001.150120T1200Z-150121T0200Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 353 AM PST TUE JAN 20 2015 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND MINOR TIDAL OVERFLOW...WHICH IS IN EFFECT THROUGH THIS AFTERNOON. * SURF AND TIMING...SURF IS EXPECTED TO AVERAGE 6 TO 9 FEET WITH LOCAL SETS TO 10 FEET THROUGH THIS AFTERNOON...THEN SURF WILL SLOWLY SUBSIDE. SURF WILL BE HIGHEST ON EXPOSED WEST AND NORTHWEST FACING BEACHES. * TIDES...A HIGH TIDE OF 6.7 FEET IS EXPECTED AT PORT SAN LUIS AT 905 AM PST THIS MORNING. * IMPACTS...THE SURF WILL BRING A HIGH RISK OF DANGEROUS RIP CURRENTS TO AREA BEACHES TODAY. IN ADDITION...WAVE ACTION ON TOP OF HIGH ASTRONOMICAL TIDES MAY CAUSE SOME BEACH EROSION...MINOR TIDAL OVERFLOW AND LOCAL FLOODING IN SUSCEPTIBLE LOW LYING AREAS WITHIN A FEW HOURS ON EITHER SIDE OF THE HIGH TIDE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ CAZ040-202000- /O.CON.KLOX.BH.S.0001.150120T1200Z-150121T0200Z/ VENTURA COUNTY COAST- 353 AM PST TUE JAN 20 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * SURF AND TIMING...SURF IS EXPECTED TO AVERAGE 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET THROUGH THIS AFTERNOON...THEN SURF WILL SLOWLY SUBSIDE. SURF WILL BE HIGHEST ON EXPOSED WEST FACING BEACHES. * TIDES...A HIGH TIDE OF 6.7 FEET IS EXPECTED AT PORT HUENEME AT 836 AM PST THIS MORNING. * IMPACTS...THE SURF WILL BRING A HIGH RISK OF DANGEROUS RIP CURRENTS TO AREA BEACHES TODAY. IN ADDITION...WAVE ACTION ON TOP OF HIGH ASTRONOMICAL TIDES MAY CAUSE SOME BEACH EROSION...MINOR TIDAL OVERFLOW AND LOCAL FLOODING IN SUSCEPTIBLE LOW LYING AREAS WITHIN A FEW HOURS ON EITHER SIDE OF THE HIGH TIDE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ CAZ041-087-202000- /O.CON.KLOX.BH.S.0001.150120T1200Z-150121T0200Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 353 AM PST TUE JAN 20 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * SURF AND TIMING...SURF IS EXPECTED TO AVERAGE 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET THROUGH THIS AFTERNOON...THEN SURF WILL SLOWLY SUBSIDE. SURF WILL BE HIGHEST ON EXPOSED WEST FACING BEACHES. * TIDES...A HIGH TIDE OF 6.8 FEET IS EXPECTED AT LOS ANGELES HARBOR AT 826 AM PST THIS MORNING. * IMPACTS...THE SURF WILL BRING A HIGH RISK OF DANGEROUS RIP CURRENTS TO AREA BEACHES TODAY. IN ADDITION...WAVE ACTION ON TOP OF HIGH ASTRONOMICAL TIDES MAY CAUSE SOME BEACH EROSION...MINOR TIDAL OVERFLOW AND LOCAL FLOODING IN SUSCEPTIBLE LOW LYING AREAS WITHIN A FEW HOURS ON EITHER SIDE OF THE HIGH TIDE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ DB
068 WHUS46 KLOX 201939 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1139 AM PST TUE JAN 20 2015 ...ELEVATED SURF AND MINOR TIDAL OVERFLOW EXPECTED ON WEST AND NORTHWEST FACING BEACHES TODAY... .MODERATE WEST TO NORTHWEST SWELL WITH A FAIRLY HIGH PERIOD CONTINUES TO MOVE THROUGH THE COASTAL WATERS TODAY. THIS SWELL WILL CONTINUE TO BRING ELEVATED SURF OF 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET ON WEST-FACING BEACHES OF VENTURA AND LOS ANGELES COUNTIES. FOR THE CENTRAL COAST...ELEVATED SURF OF 6 TO 9 FEET WITH LOCAL SETS TO 10 FEET WILL CONTINUE THROUGH THIS AFTERNOON. THIS SURF WILL ALSO BRING A HIGH RISK OF RIP CURRENTS TO THE BEACHES AS WELL. CAZ040-210200- /O.CON.KLOX.BH.S.0001.000000T0000Z-150121T0200Z/ VENTURA COUNTY COAST- 1139 AM PST TUE JAN 20 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * SURF AND TIMING...SURF IS EXPECTED TO AVERAGE 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET THROUGH THIS AFTERNOON...THEN SURF WILL SLOWLY SUBSIDE. SURF WILL BE HIGHEST ON EXPOSED WEST FACING BEACHES. * IMPACTS...THE SURF WILL BRING A HIGH RISK OF DANGEROUS RIP CURRENTS TO AREA BEACHES TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ CAZ041-087-210200- /O.CON.KLOX.BH.S.0001.000000T0000Z-150121T0200Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 1139 AM PST TUE JAN 20 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * SURF AND TIMING...SURF IS EXPECTED TO AVERAGE 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET THROUGH THIS AFTERNOON...THEN SURF WILL SLOWLY SUBSIDE. SURF WILL BE HIGHEST ON EXPOSED WEST FACING BEACHES. * IMPACTS...THE SURF WILL BRING A HIGH RISK OF DANGEROUS RIP CURRENTS TO AREA BEACHES TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ CAZ034-035-210200- /O.CON.KLOX.BH.S.0001.000000T0000Z-150121T0200Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1139 AM PST TUE JAN 20 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * SURF AND TIMING...SURF IS EXPECTED TO AVERAGE 6 TO 9 FEET WITH LOCAL SETS TO 10 FEET THROUGH THIS AFTERNOON...THEN SURF WILL SLOWLY SUBSIDE. SURF WILL BE HIGHEST ON EXPOSED WEST AND NORTHWEST FACING BEACHES. * IMPACTS...THE SURF WILL BRING A HIGH RISK OF DANGEROUS RIP CURRENTS TO AREA BEACHES TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ RAT
571 WHUS46 KLOX 210111 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 511 PM PST TUE JAN 20 2015 ...ELEVATED SURF AND MINOR TIDAL OVERFLOW EXPECTED ON WEST AND NORTHWEST FACING BEACHES TODAY... .MODERATE WEST TO NORTHWEST SWELL WITH A FAIRLY HIGH PERIOD CONTINUES TO MOVE THROUGH THE COASTAL WATERS TODAY. THIS SWELL WILL CONTINUE TO BRING ELEVATED SURF OF 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET ON WEST-FACING BEACHES OF VENTURA AND LOS ANGELES COUNTIES THROUGH LATE THIS EVENING. FOR THE CENTRAL COAST...ELEVATED SURF OF 6 TO 9 FEET WITH LOCAL SETS TO 10 FEET WILL CONTINUE THROUGH LATE THIS EVENING. THIS SURF WILL ALSO BRING A HIGH RISK OF RIP CURRENTS TO THE BEACHES AS WELL. CAZ040-210700- /O.EXT.KLOX.BH.S.0001.000000T0000Z-150121T0700Z/ VENTURA COUNTY COAST- 511 PM PST TUE JAN 20 2015 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 11 PM PST THIS EVENING... * SURF AND TIMING...SURF IS EXPECTED TO AVERAGE 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET THROUGH LATE THIS EVENING...THEN SURF WILL SLOWLY SUBSIDE. SURF WILL BE HIGHEST ON EXPOSED WEST FACING BEACHES. * IMPACTS...THE SURF WILL BRING A HIGH RISK OF DANGEROUS RIP CURRENTS TO AREA BEACHES WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ CAZ041-087-210700- /O.EXT.KLOX.BH.S.0001.000000T0000Z-150121T0700Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 511 PM PST TUE JAN 20 2015 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 11 PM PST THIS EVENING... * SURF AND TIMING...SURF IS EXPECTED TO AVERAGE 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET THROUGH LATE THIS EVENING...THEN SURF WILL SLOWLY SUBSIDE. SURF WILL BE HIGHEST ON EXPOSED WEST FACING BEACHES. * IMPACTS...THE SURF WILL BRING A HIGH RISK OF DANGEROUS RIP CURRENTS TO AREA BEACHES WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ CAZ034-035-210700- /O.EXT.KLOX.BH.S.0001.000000T0000Z-150121T0700Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 511 PM PST TUE JAN 20 2015 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 11 PM PST THIS EVENING... * SURF AND TIMING...SURF IS EXPECTED TO AVERAGE 6 TO 9 FEET WITH LOCAL SETS TO 10 FEET THROUGH LATE THIS EVENING...THEN SURF WILL SLOWLY SUBSIDE. SURF WILL BE HIGHEST ON EXPOSED WEST AND NORTHWEST FACING BEACHES. * IMPACTS...THE SURF WILL BRING A HIGH RISK OF DANGEROUS RIP CURRENTS TO AREA BEACHES THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ HALL
151 WHUS46 KLOX 210651 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1051 PM PST TUE JAN 20 2015 ...BEACH HAZARDS STATEMENT WILL BE ALLOWED TO EXPIRE AT 11 PM PST THIS EVENING... .SURF HAS BEGUN TO SUBSIDE ON AREA BEACHES LATE THIS EVENING...SO THE BEACH HAZARD STATEMENTS WILL BE ALLOWED TO EXPIRE. CAZ040-210800- /O.EXP.KLOX.BH.S.0001.000000T0000Z-150121T0700Z/ VENTURA COUNTY COAST- 1051 PM PST TUE JAN 20 2015 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM PST THIS EVENING... $$ CAZ041-087-210800- /O.EXP.KLOX.BH.S.0001.000000T0000Z-150121T0700Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 1051 PM PST TUE JAN 20 2015 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM PST THIS EVENING... $$ CAZ034-035-210800- /O.EXP.KLOX.BH.S.0001.000000T0000Z-150121T0700Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1051 PM PST TUE JAN 20 2015 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM PST THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 18, 8:30 PM PST, 1 hour 54 minutes earlier.
Area forecast discussion, Jan 18, 8:30 PM PST, 1 hour 54 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 830 PM PST SUN JAN 18 2015 .SYNOPSIS... TEMPERATURES WILL FLUCTUATE UP AND DOWN SEVERAL DEGREES...BUT REMAIN ABOVE NORMAL THROUGH MID WEEK...AS WEAK OFFSHORE FLOW STRENGTHENS AND WEAKENS. LOW CLOUDS AND FOG COULD RETURN TO PARTS OF THE COAST EARLY THIS WEEK AS WELL. WELL ABOVE NORMAL TEMPERATURES ARE EXPECTED LATER IN THE WEEK AS A LARGE RIDGE OF HIGH PRESSURE AND STRONGER OFFSHORE FLOW DEVELOPS. && .SHORT TERM (TONIGHT-WED)... UPPER LEVEL RIDGE OF HIGH PRESSURE CONTINUES TO FLATTEN TONIGHT...ALLOWING HIGHER LEVEL CLOUDS TO CONTINUE STREAMING OVER THE AREA THROUGH MONDAY. NEAR THE SURFACE...OFFSHORE GRADIENTS CONTINUE TO WEAKEN. ACARS SOUNDING OVER LOS ANGELES SHOWING A RETURN OF A SHALLOW MARINE LAYER THIS EVENING...AROUND 400 FEET. WITH THESE FACTORS IN MIND...THERE IS AN INCREASED THREAT OF LOW CLOUDS AND DENSE FOG RETURNING ALONG COASTAL AREAS...HOWEVER THE UPPER LEVEL HIGH CLOUDS MAY DISRUPT THE LOW CLOUDS AT TIMES. CURRENT SATELLITE IMAGERY AND SURFACE OBSERVATIONS ALREADY SHOWING A RETURN OF LOW CLOUDS AND FOG ACROSS PORTIONS OF THE CENTRAL COAST...ALONG WITH PATCHY LOW CLOUDS AND FOG ACROSS THE SANTA BARBARA SOUTH COAST AND VENTURA COAST. DURING THE OVERNIGHT HOURS...PATCHY LOW CLOUDS AND DENSE FOG WILL LIKELY EXPAND TO THE LOS ANGELES COAST. OTHER AREA OF CONCERN TONIGHT WILL BE LOW CLOUDS AND FOG THAT IS CURRENTLY OVER THE SAN JOAQUIN VALLEY ADVECTING INTO THE INTERIOR VALLEYS OF SLO COUNTY OVERNIGHT FROM THE EAST. TEMPERATURES WILL LIKELY NUDGE DOWN A FEW DEGREES DURING THE NEXT COUPLE OF DAYS BUT STILL REMAINING ABOVE SEASONAL NORMALS. *** FROM PREVIOUS DISCUSSION *** A LONGWAVE RIDGE OVER THE WEST COAST WILL RESULT IN EFFICIENT BLOCKING OF A SHORTWAVE TROUGH APPROACHING THE CALIFORNIA COAST TUESDAY INTO WEDNESDAY. THE LATEST MODELS SHOW THE ENERGY SPLITTING AS IT ENCOUNTERS THE WEST COAST RIDGE...DRAGGING A BAGGY TROUGH ACROSS SOUTHWEST CALIFORNIA EARLY WEDNESDAY. THERE IS AN OUTSIDE CHANCE OF LIGHT RAIN OVER THE AREA LATE TUESDAY NIGHT AND WEDNESDAY...SO LOW IN FACT THAT PRECIP CHANCES ARE KEPT UNDER 10 PERCENT. MOISTURE WILL BE AN IMPORTANT LIMITING FACTOR AS A STREAM OF SUBTROPICAL MOISTURE DEPICTED BY THE GFS REMAINS WELL SOUTH OF THE AREA. THE GFS WOULD LIKE TO BRING THIS MOISTURE AROUND THE LOW AND INTO SOUTHERN CALIFORNIA FROM THE NORTHEAST ON WEDNESDAY...BUT PRECIPITABLE WATER AMOUNTS REMAIN LOW. .LONG TERM (THU-SUN)... HIGH PRESSURE ALOFT WILL BUILD IN OVER THE WEST COAST ON THURSDAY...WITH A SURFACE HIGH OVER THE GREAT BASIN. THIS WILL SET THE STAGE FOR OFFSHORE TRENDS THURSDAY AND FRIDAY...ALONG WITH A WEAK WARMING TREND. THE NORTHEAST WINDS ARE EXPECTED TO BE RELATIVELY WEAK AT THIS TIME...WITH PEAK GUSTS NEAR 35 MPH OVER THE WIND-PRONE RIDGES AND CANYONS. FRIDAY INTO SATURDAY THE MEDIUM RANGE MODELS SHOW AN INSIDE SLIDER CROSSING THROUGH THE CENTRAL GREAT BASIN...FOLLOWED BY A FAIRLY STRONG UPPER RIDGE DEVELOPING OVER THE CALIFORNIA COAST. THIS HAS THE POTENTIAL TO SET UP ANOTHER ROUND OF SANTA ANA WINDS SATURDAY AND SUNDAY. && .AVIATION...18/2345Z... MARINE LAYER AT LAX AT 2330Z IS 400 FEET DEEP AND THE INVERSION TOP IS AT 1700 FEET WITH A TEMP OF 20 DEGREES C. UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO FLATTEN OVER THE NEXT 24 HOURS ALLOWING FOR HIGHER LEVEL CLOUDS TO STREAM OVER THE AREA. NEAR THE SURFACE...OFFSHORE FLOW CONTINUES TO WEAKEN GRADUALLY. WITH A SHALLOW MARINE INVERSION AND WEAK ONSHORE TRENDS...THERE IS A CHANCE OF LIFR CIGS DEVELOPING BY EARLY MONDAY MORNING ACROSS COASTAL PORTIONS OF LA COUNTY...INCLUDING KLAX AND KLGB. HOWEVER...CONFIDENCE IS LOW IN THESE CIGS DEVELOPING AS UPPER LEVEL CLOUDS MAY HELP INHIBIT THE MARINE LAYER CLOUDS FROM FORMING. HIGH CONFIDENCE OF IFR CIGS DEVELOPING ACROSS INTERIOR PORTIONS OF SLO COUNTY (INCLUDING KPRB) OVERNIGHT AS EASTERLY LOW LEVEL FLOW ADVECTS MOISTURE IN FROM THE SAN JOAQUIN VALLEY. KLAX...THERE IS A CHANCE OF CIGS 002 AND VSBY 1SM BR BETWEEN 19/11-19/17Z OTHERWISE BKN 200 WITH PERIODS OF 5SM HZ. KBUR...VFR CONDITIONS LIKELY THROUGH THE PERIOD. && .MARINE...18/800 PM... SMALL CRAFT ADVISORY CONDITIONS LIKELY LATE MONDAY AFTERNOON THROUGH MONDAY NIGHT FOR OUTER WATERS NORTH AND WEST OF SAN MIGUEL ISLAND. THE SCA CONDITIONS WILL LIKELY RETURN TUESDAY AFTERNOON AND EXTEND FROM POINT PIEDRAS BLANCAS TO THE NORTHERN CHANNEL ISLANDS. OTHERWISE A LOW PRESSURE SYSTEM CURRENTLY OVER THE WESTERN PACIFIC WAS GENERATING SEAS OVER 40 FEET TODAY AND IS EXPECTED TO CONTINUE GENERATING SEAS OVER 40 FEET THROUGH MONDAY EVENING AS IT CONTINUES EAST OVER THE WESTERN AND CENTRAL PACIFIC. THE FETCH AREA IS BETWEEN 280-300 DEGREES RELATIVE TO THE VENTURA COAST AND THE SWELL WILL BEGIN TO ARRIVE THURSDAY AFTERNOON. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...GOMBERG/SMITH AVIATION/MARINE...GOMBERG/30 SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 18, 10:15 PM PST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1015 PM PST SUN JAN 18 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-191400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1015 PM PST SUN JAN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY ELEVATED SURF COMBINED WITH AN UNUSUALLY HIGH TIDE WILL BRING THE THREAT OF MINOR COASTAL FLOODING AND BEACH EROSION NEAR TIME OF HIGH TIDE...AS WELL AS THE POTENTIAL FOR STRONG RIP CURRENTS. AREAS MOST AT RISK WILL BE LOW LYING WEST-FACING BEACHES IN LOS ANGELES AND VENTURA COUNTIES. * BEACH HAZARDS STATEMENT...SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GOMBERG/BRUNO
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 9:08 PM PST | Small Craft Advisory | LOX | 60 hr |
Nearby
Beach Hazards Statements in California, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.